Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Rees matrix covers for locally inverse semigroups

Author: D. B. McAlister
Journal: Trans. Amer. Math. Soc. 277 (1983), 727-738
MSC: Primary 20M15; Secondary 20M10
MathSciNet review: 694385
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A regular semigroup $ S$ is locally inverse if each local submonoid $ eSe$, $ e$ an idempotent, is an inverse semigroup. It is shown that every locally inverse semigroup is an image of a regular Rees matrix semigroup, over an inverse semigroup, by a homomorphism $ \theta $ which is one-to-one on each local submonoid; such a homomorphism is called a local isomorphism. Regular semigroups which are locally isomorphic images of regular Rees matrix semigroups over semilattices are also characterized.

References [Enhancements On Off] (What's this?)

  • [1] K. Byleen, Regular four-spiral semigroups, idempotent-generated semigroups and the Rees construction, Semigroup Forum 22 (1981), 97-100. MR 606186 (82e:20070)
  • [2] K. Byleen, J. Meakin and F. Pastijn, The fundamental four sprial semigroup, J. Algebra 54 (1978), 6-26. MR 511454 (80c:20081)
  • [3] T. E. Hall, On regular semigroups whose idempotents form a subsemigroup, Bull. Austral. Math. Soc. 1 (1969), 195-208. MR 0249527 (40:2772)
  • [4] D. B. McAlister, Groups, semilattices and inverse semigroups, Trans. Amer. Math. Soc. 192 (1974), 227-244. MR 0357660 (50:10128)
  • [5] -, Regular Rees matrix semigroups and regular Dubreil-Jacotin semigroups, J. Austral. Math. Soc. Ser. A 31 (1981). MR 633441 (84d:20062)
  • [6] K. S. S. Nambooripad, The structure of regular semigroups. I, Mem. Amer. Math. Soc. No. 224 (1979). MR 546362 (81i:20086)
  • [7] -, The natural partial order on a regular semigroup, Proc. Edinburgh Math. Soc. (2) 23 (1980), 249-260. MR 620922 (82g:20092)
  • [8] F. Pastijn, Rectangular bands of inverse semigroups, Simon Stevin 56 (1982), 1-97. MR 662981 (83i:20063)
  • [9] -, The structure of pseudo-inverse semigroups, Trans. Amer. Math. Soc. 273 (1982), 631-655. MR 667165 (84c:20072)
  • [10] -, Structure theorems for pseudo-inverse semigroups (Proc. Sympos. Regular Semigroups, N.I.U., April, 1979), Dept. of Math. Sci., Northern Illinois University.
  • [11] -, Regular locally testable semigroups as semigroups of quasi ideals, Acta Math. Acad. Sci. Hungar. 36 (1980), 161-166. MR 605186 (82e:20072)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20M15, 20M10

Retrieve articles in all journals with MSC: 20M15, 20M10

Additional Information

Keywords: Regular semigroup, inverse semigroup, locally testable semigroup, Rees matrix semigroup, local submonoid, local isomorphism
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society